Korean J. Math. Vol. 27 No. 4 (2019) pp.1005-1025
DOI: https://doi.org/10.11568/kjm.2019.27.4.1005

Convergence of a continuation method under majorant conditions}

Main Article Content

Shwet Nisha
P. K. Parida
Chandni Kumari


The paper is devoted to study local convergence of a continuation method under the assumption of majorant conditions. The method is used to approximate a zero of an operator in Banach space and is of third order. It is seen that the famous Kantorovich-type and Smale-type conditions are special cases of our majorant conditions. This infers that our result is a generalized one in comparison to results based on Kantorovich-type and Smale-type conditions. Finally a number of numerical examples have been computed to show applicability of the convergence analysis.

Article Details

Supporting Agencies

This work was supported by Central University of Jharkhand.


[1] I. K. Argyros, Convergence and Application of Newton-Type Iterations, Springer, New York, 2008. Google Scholar

[2] V. Candela, A. Marquina, Recurrence relation for rational cubic methods II: the Chebyshev method, Computing 45(1990)355-367. Google Scholar

[3] E.L. Allgower and K. Georg, Numerical Continuation Methods: An Introduction, Springer, New York, 1990. Google Scholar

[4] J.M. Gutierrez and M.A. Hernandez, A family of Chebyshev-Halley type methods in Banach spaces, Bull. Aust. Math. Soc., 55(1997)113-130. Google Scholar

[5] J.M. Gutierrez and M.A. Hernandez, An acceleration of Newton's method: super-Halley method. Appl. Math. Comput., 117(2001)223-239. Google Scholar

[6] P. K. Parida and D. K. Gupta: Semilocal convergence of a third order Chebyshev-type method under a mild dierentiability condition, Int. J. Comput. Math., 87 (2010) 3405-3419. Google Scholar

[7] L. V. Kantorovich and G. P. Akilov, Functional Analysis in Normed Spaces. Pergamon Press, Oxford, 1982. Google Scholar

[8] M. Prasanth and D. K. Gupta: Semilocal convergence of a continuation method with Holder continuous second derivative in Banach spaces, J. Comput. Appl. Math., 236(2012)3174-3185. Google Scholar

[9] M. Prasanth and D. K. Gupta: A Continuation method and its convergence for solving nonlinear equations in Banach spaces, Int. J. Comput. Meth., 10(4)(2013)1350021 (23 pages). Google Scholar

[10] M. Prasanth and D. K. Gupta: Convergence of a parametric Continuation method, Kodai Math. J., 37(2014)212-234. Google Scholar

[11] Kincaid, D., Cheney, W.: Numerical Analysis: Mathematics of Scientic Computing. Brooks/Cole, Pacic Grove, 1991. Google Scholar

[12] Wu, Q., Zhao, Y.: The convergence theorem for a family of deformed Chebyshev method in Banach space, Appl. Math. Comput., 182(2006)1369-1376. Google Scholar

[13] C. Kumari and P. K. Parida: Local convergence analysis for Chebyshev's method, J. Appl. Math. Comput., 59(1-2)(2019) 405-421. Google Scholar

[14] Y. Ling, Xiubin Xu.: On the semilocal convergence behaviour of Halley's method, Comput. Optim. Appl., 58(2014)597-618. Google Scholar

[15] S. Smale: Newton's method estimates from data at one point. In: Ewing,R., Gross, K., Martin, C.(eds.) The Merging of Disciplines: New Directions in Pure, Applied and computational Mathematics, 185-196. Springer, New York, 1986. Google Scholar

[16] I. K. Argyros and R. Hongmin: Ball convergence theorems for Halley's method in Banach space, J. Appl. Math. Comput., 38 (2012) 453-465. Google Scholar

[17] J. B. Hilliart-Urruty and C. Lemarechal: Convex Analysis and Minimization Algorithms, Part 1. Springer, Berlin 1993. Google Scholar